Alert archive / New York / Gale Watches in 2010

Gale Watch 2, NWS Buffalo, NY

May 7, 2010

NWS Buffalo, NY issued this gale watch at May 7, 2010, 3:32 AM EDT. It took effect at May 8, 2010, 6:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 7, 2010, 3:32 AM EDT (07:32 UTC)
In effect from
May 8, 2010, 6:00 AM EDT
Expired
May 7, 2010, 3:44 PM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WHUS71 KBUF 070732
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
332 AM EDT FRI MAY 7 2010


LEZ020-040-041-LOZ042-043-062-063-071545-
/O.NEW.KBUF.GL.A.0002.100508T1000Z-100509T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
332 AM EDT FRI MAY 7 2010

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-071545-
/O.NEW.KBUF.GL.A.0002.100508T1400Z-100509T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
332 AM EDT FRI MAY 7 2010

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

A DEEPENING AREA OF LOW PRESSURE IS FORECAST TO TRACK NORTH OF
LAKE ONTARIO ON SATURDAY AND REACH SOUTHERN QUEBEC LATE IN THE
DAY. THE STRONG PRESSURE GRADIENT AND COLD AIR ADVECTION IN THE
WAKE OF THE LOW WILL GENERATE GALE FORCE WINDS ON THE LAKE. 
GUSTS TO STORM FORCE WINDS ARE ALSO POSSIBLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
346 
WHUS71 KBUF 071400
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EDT FRI MAY 7 2010

LEZ020-040-041-LOZ042-043-062-063-072200-
/O.CON.KBUF.GL.A.0002.100508T1000Z-100509T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1000 AM EDT FRI MAY 7 2010

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-072200-
/O.CON.KBUF.GL.A.0002.100508T1400Z-100509T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1000 AM EDT FRI MAY 7 2010

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

A DEEPENING AREA OF LOW PRESSURE IS FORECAST TO TRACK NORTH OF
LAKE ONTARIO ON SATURDAY AND REACH SOUTHERN QUEBEC LATE IN THE
DAY. THE STRONG PRESSURE GRADIENT AND COLD AIR ADVECTION IN THE
WAKE OF THE LOW WILL GENERATE GALE FORCE WINDS ON THE LAKE. GUSTS
TO STORM FORCE WINDS ARE ALSO POSSIBLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SAGE
321 
WHUS71 KBUF 071944
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT FRI MAY 7 2010

LEZ040-041-080345-
/O.UPG.KBUF.GL.A.0002.100508T1000Z-100509T0000Z/
/O.NEW.KBUF.GL.W.0004.100508T1000Z-100509T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
344 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY. THIS
UPGRADES THE GALE WATCH WHICH WAS IN EFFECT.

WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DRAMATICALLY TO
GALE FORCE JUST BEFORE DAYBREAK ON SATURDAY. EXPECT SOUTHWEST
GALES SUSTAINED IN THE 35 TO 45 KNOT RANGE WITH FREQUENT STORM
FORCE GUSTS TO 55 KNOTS THROUGH THE DAY SATURDAY BEFORE
DIMINISHING SATURDAY EVENING. THIS WILL BE A HIGH END GALE WITH
WAVES BUILDING INTO THE 15 TO 20 FOOT RANGE ON THE EASTERN HALF OF
LAKE ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-080345-
/O.UPG.KBUF.GL.A.0002.100508T1000Z-100509T0000Z/
/O.NEW.KBUF.GL.W.0004.100508T1000Z-100509T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
344 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY. THIS
UPGRADES THE GALE WATCH WHICH WAS IN EFFECT.

WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DRAMATICALLY TO
GALE FORCE JUST BEFORE DAYBREAK ON SATURDAY. EXPECT SOUTHWEST
GALES SUSTAINED IN THE 35 TO 45 KNOT RANGE WITH FREQUENT STORM
FORCE GUSTS TO 55 KNOTS THROUGH THE DAY SATURDAY BEFORE
DIMINISHING SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042-062-080345-
/O.UPG.KBUF.GL.A.0002.100508T1000Z-100509T0000Z/
/O.NEW.KBUF.GL.W.0004.100508T1200Z-100509T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
344 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT SATURDAY. THIS
UPGRADES THE GALE WATCH WHICH WAS IN EFFECT.

WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DRAMATICALLY TO
GALE FORCE AROUND DAYBREAK SATURDAY. EXPECT SOUTHWEST GALES
SUSTAINED IN THE 35 TO 45 KNOT RANGE WITH FREQUENT STORM FORCE
GUSTS TO 55 KNOTS THROUGH THE DAY SATURDAY BEFORE DIMINISHING
SATURDAY EVENING AND BECOMING MORE WESTERLY OR NORTHWESTERLY.
THIS WILL BE A HIGH END GALE WITH WAVES BUILDING INTO THE 8 TO 12
FOOT RANGE ON WESTERN LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ043-063-080345-
/O.UPG.KBUF.GL.A.0002.100508T1000Z-100509T0000Z/
/O.NEW.KBUF.GL.W.0004.100508T1400Z-100509T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
344 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY. THIS UPGRADES THE GALE WATCH WHICH WAS IN EFFECT.

WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DRAMATICALLY TO
GALE FORCE SATURDAY MORNING. EXPECT SOUTHWEST GALES SUSTAINED IN
THE 35 TO 45 KNOT RANGE WITH FREQUENT STORM FORCE GUSTS TO 55
KNOTS THROUGH SATURDAY AFTERNOON BECOMING MORE WESTERLY OR
NORTHWESTERLY DURING THE EVENING BEFORE DIMINISHING OVERNIGHT
SATURDAY NIGHT. THIS WILL BE A HIGH END GALE WITH WAVES BUILDING
INTO THE 10 TO 15 FOOT RANGE ON THE EASTERN HALF OF LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-064-065-080345-
/O.UPG.KBUF.GL.A.0002.100508T1400Z-100509T0400Z/
/O.NEW.KBUF.GL.W.0004.100508T1400Z-100509T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
344 PM EDT FRI MAY 7 2010

...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY. THIS UPGRADES THE GALE WATCH WHICH WAS IN EFFECT. 

WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DRAMATICALLY TO
GALE FORCE SATURDAY MORNING. EXPECT SOUTHWEST GALES SUSTAINED IN
THE 35 TO 45 KNOT RANGE WITH FREQUENT STORM FORCE GUSTS TO 55
KNOTS THROUGH SATURDAY AFTERNOON BECOMING MORE WESTERLY OR
NORTHWESTERLY DURING THE EVENING BEFORE DIMINISHING OVERNIGHT
SATURDAY NIGHT. THIS WILL BE A HIGH END GALE WITH WAVES BUILDING
INTO THE 10 TO 15 FOOT RANGE ON THE EASTERN HALF OF LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SLZ022-024-080345-
/O.NEW.KBUF.SC.Y.0039.100508T1400Z-100509T0600Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
344 PM EDT FRI MAY 7 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY. 

WINDS WILL SHIFT TO THE SOUTHWEST AND QUICKLY INCREASE BY LATE
SATURDAY MORNING TO NEAR 30 KNOTS. THE BRISK WINDS WILL CONTINUE
THROUGH SATURDAY AFTERNOON AND BECOME MORE NORTHWESTERLY SATURDAY
EVENING BEFORE SLOWLY DIMINISHING LATE SATURDAY NIGHT. SOME GALE
FORCE GUSTS TO 35 KNOTS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK/SAGE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at May 7, 3:21 AM EDT, 11 minutes earlier.

Area forecast discussion, May 7, 3:21 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EDT FRI MAY 7 2010

.SYNOPSIS...
A STRONG STORM WILL MOVE ACROSS THE LOWER LAKES REGION LATE TONIGHT
AND SATURDAY MORNING AND PROVIDE A WIDE VARIETY OF WEATHER TO OUR
REGION. RAIN WILL OVERSPREAD THE AREA FROM WEST TO EAST LATER THIS
AFTERNOON AND EVENING...SEVERE WEATHER IS A THREAT ACROSS THE WEST
TONIGHT...AND VERY STRONG WINDS WILL SWEEP IN BEHIND THE SYSTEM ON
SATURDAY. UNSEASONABLY COLD AIR WILL FOLLOW SATURDAY NIGHT WITH SOME
SNOW AT HIGHER ELEVATIONS. HIGH PRESSURE WILL GRADUALLY BUILD EAST
AND BRING INCREASING SUNSHINE BUT COOL TEMPERATURES SUNDAY AND
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
3 AM UPDATE...TODAY WILL START TRANQUIL BUT END ON A DIFFERENT NOTE.
CIRRUS ALREADY OVERSPREADING WESTERN AREAS EARLY THIS MORNING AND
LOOK FOR VARYING LEVELS OF CIRRUS AND AC TO RACE ACROSS THE ENTIRE
REGION THIS MORNING. TEMPS WILL RISE ONLY SLOWLY INTO THE 50S BY 15Z
OR SO. MEANWHILE...RAIN AND ASSOCIATED CONVECTION WAS RACING
EASTWARD ALONG THE NOSE OF STRONG LOW-MID LEVEL JET AND HAS ALREADY
REACHED THE CHICAGO AREA AS OF 07Z. EXPECT THIS ACTIVITY TO ADVECT
ENE QUICKLY THIS MORNING AND BE ON OUR DOORSTEP BY MIDDAY. WILL KEEP
ALL AREAS DRY THROUGH ABOUT 1 PM...THEN ALL BETS ARE OFF. 00Z NAM
AND GFS BOTH ADVECT THIS INTO FAR WEST...ESP NIAG FRONTIER...BTWN 2
AND 4 PM (18-20Z) AND THIS SEEMS REASONABLE. WILL RAMP UP POPS TO
LIKELY BY 5-6 PM IN FAR WEST AND CHC ALL THE WAY TO OSW COUNTY BY
22Z. WILL HOLD OFF ON THUNDER FOR FIRST FEW HOURS ONLY. DID GO CLOSER
TO COOLER MET TEMPS WITH THE THICKER CLOUD AND E-NE SFC WIND THIS
AFTERNOON.

VERY ACTIVE NIGHT IN STORE. 00Z MODELS NOW COMING INTO BETTER
CONSENSUS IN TAKING DEEPENING SFC LOW FROM 998 MB NEAR DETROIT AT
00Z TO 993MB NEAR HAMILTON BY 06Z AND THEN TO 991 MB NORTH OF LK
ONTARIO BY 12Z SAT AIDED BY A STRONG MID LEVEL SPEED MAX. THIS IS VERY
ANOMALOUS FOR MAY...MORE OF A NOVEMBER TYPE SCENARIO. THIS WILL
EVENTUALLY LEAD TO A HIGH WIND EVENT SATURDAY (SEE SHORT TERM
SECTION BELOW)...BUT OUR CONCERN WILL BE FOR THE POTENTIAL FOR
SEVERE WX AS THIS LOW DEEPENS AND PASSES JUST TO OUR WEST AND NORTH
LATER THIS EVENING AND INTO THE WEE HOURS OF SATURDAY AND STRONG LOW
LEVEL JET IMPINGES ON THE WARM FRONT.

EARLIER MODE RUNS GENERALLY TOOK SFC LOW OVER OR JUST TO OUR
SOUTH...KEEPING MOST OF WESTERN NY IN COOLER STABLE AIR WITH ANY
CONVECTION ELEVATED...WITH BETTER CHC OF SEVERE ONLY ACROSS SRN
TIER. HOWEVER...WITH THE LATEST MODELS TRENDING TOWARD A MORE CLIMO
ORIENTED PATH...IE...JUST TO OUR WEST AND NORTH...SEVERE THREAT WILL
LIFT FURTHER NORTH. ACTUAL SFC WARM FRONT SHOULD LIFT TO CLOSE TO
THRUWAY FOR A TIME AROUND 06Z OR SO BUT IT MAY JUST BE OCCLUDED BY
THEN OR SHORTLY THEREAFTER. SFC BASED CAPES AND LI'S ARE STILL
UNIMPRESSIVE BUT HELICITY IS OFF THE CHART WITH WINDS VEERING
SHARPLY WITH HEIGHT. SPC HAS OUR AREA IN SLIGHT RISK AND
CONCUR....THERE IS EVEN A MODERATE RISK AREA JUST TO OUR SOUTH IN
NORTHERN OHIO WHICH WILL BE MORE SOLIDLY IN WARM SECTOR...YET STILL CLOSE
TO BOUNDARY. AM CONCERNED OUR RISK ACROSS SRN TIER WILL BE INCREASED
TOO...AS EVEN THOUGH TIMING WILL BE OVERNIGHT...MID LEVEL DYNAMICS
WILL TRUMP ANY DIURNAL TYPE SFC HEATING ANYWAY.

AS FOR TIMING OF SVR THREAT...LOOKS TO BE FROM ABOUT 01Z TO 07Z FROM
CHAUT CO OVER TO ABOUT MONROE/WAYNE. THEN...SHARP OCCLUSION/COLD
FRONT WILL SWEEP ACROSS THE WEST STARTING AROUND 08-09Z
FRAME...REACHING ABOUT OSW-SYR BY 11-12Z. LOOK FOR SHARP CLEARING
WITH THIS FEATURE AND A QUICK RAMP UP OF SW WINDS. AGAIN...EXPECT A
MAJOR WIND EVENT SATURDAY AS NOTED BELOW. WILL GO WITH A HIGH WIND
WATCH STARTING AT 6 AM FROM GENESEE VALLEY WESTWARD.

AS FOR QPF...POTENTIAL IS THERE FOR 0.5 TO 1 INCH...MOST OF IT IN A
FEW HOURS WITH CONVECTION SO LOCAL AMTS CAN VARY. AGAIN...BULK OF IT
WILL BE FROM LATE AFTERNOON TODAY TO JUST AFTER MIDNIGHT TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE START OF THE FORECAST PERIOD WILL FEATURE VERY WINDY CONDITIONS
...FOLLOWED BY MUCH COOLER AIR AND A CHANCE OF SOME ACCUMULATING
SNOW ACROSS THE HIGHER ELEVATIONS EAST OF THE LAKES.

THE DEEPENING SURFACE LOW THAT MAY BRING SOME STORMY WEATHER FRIDAY
NIGHT WILL LIFT NORTHEAST INTO SOUTHERN QUEBEC BY LATE SATURDAY.
STRONG COLD ADVECTION BEHIND THE DEPARTING LOW WILL COMBINE WITH A
TIGHT PRESSURE GRADIENT TO PRODUCE A VERY WINDY AND RAW DAY ACROSS
THE REGION. ISALLOBARIC PRESSURE RISES AVERAGING AROUND 7 MB/3HR AND
SOME LOCALIZED LAKE ERIE FUNNELING WILL ADD TO THE POTENTIAL FOR
VERY STRONG WINDS. THE LATEST BUFKIT MOMENTUM TRANSFER SCHEMES SHOW
A POTENTIAL FOR 50 TO 55 KNOT WIND GUSTS TO BE TRANSFERRED DOWN TO
THE SURFACE. BASED ON THIS TREND...WE HAVE DECIDED TO ISSUE A HIGH
WIND WATCH FOR SATURDAY FOR ALL OF WESTERN NEW YORK AND PARTS OF THE
GENESEE VALLEY...INCLUDING MONROE AND LIVINGSTON COUNTIES. THE TRACK
OF THE STORM CENTER IS NOT QUITE AS FAVORABLE FOR REAL STRONG WINDS
ACROSS THE FINGER LAKES AND NORTH COUNTRY...BUT EVEN THESE AREAS
WILL LIKELY SEE ADVISORY CRITERIA TYPE WINDS.

THE POTENTIAL FOR STRONG WINDS ON SATURDAY WILL BE ACCOMPANIED BY A
GOOD CHANCE FOR SHOWERS...ESPECIALLY DURING THE AFTERNOON AS DEEPER
MOISTURE WRAPS IN BEHIND THE LOW AND THE DEEP UPPER LEVEL TROUGH AND
VIGOROUS SHORT WAVE TRACK EAST ACROSS NEW YORK STATE.

THE TIGHT PRESSURE GRADIENT WILL GRADUALLY RELAX SATURDAY NIGHT AS
THE DEEP STORM MOVES OUT ACROSS THE CANADIAN MARITIMES. H85 TEMPS
WILL BOTTOM OUT ARND -8C... SO LEFTOVER SHOWER ACTIVITY WILL MIX
WITH THEN CHANGE TO SNOW. SOME ACCUMULATIONS WILL BE POSSIBLE ACROSS
THE HIGHER TERRAIN SOUTH OF BUFFALO AND ACROSS THE TUG HILL PLATEAU.
WE MAY EVEN SOME SEE LAKE ENHANCED PCPN AS THE COLD NORTHWEST FLOW
SETS UP ACROSS NEW YORK STATE.

ON SUNDAY...THE SURFACE LOW WILL LIFT OUT INTO NEWFOUNDLAND WHILE
HIGH PRESSURE RIDGES EAST FROM THE UPPER MIDWEST AND CENTRAL GREAT
LAKES. THE MOISTURE CYCLONIC FLOW AND THE LINGERING INFLUENCE FROM
THE DEPARTING UPPER LEVEL TROUGH MAY STILL GENERATE A FEW RAIN AND
SNOW SHOWERS EAST OF LAKE ONTARIO SUNDAY MORNING. OTHERWISE...THE
WINDS WILL CONTINUE TO SUBSIDE...AND WILL WE SEE A GRADUAL WEST TO
EAST INCREASE IN SUNSHINE. IN SPITE OF THE ANTICIPATED INCREASE IN
SUNSHINE...AREA TEMPERATURES WILL STRUGGLE TO GET PAST 50 WITH 850
MB TEMPERATURES FORECAST TO HOVER AROUND -5C.

AS THE HIGH BUILDS ACROSS NEW YORK STATE SUNDAY NIGHT...EXPECT
MAINLY CLEAR SKIES AND LIGHT WINDS ACROSS WESTERN NEW YORK. THIS
WILL LIKELY RESULT IN HIGH PROBABILITY OF WIDESPREAD FROST ACROSS
THIS AREA WITH A HARD FREEZE WILL BE POSSIBLE ACROSS THE WESTERN
SOUTHERN TIER. THERE IS A CHANCE THAT THE WINDS WILL STAY UP ENOUGH
FARTHER TO THE EAST TO PRECLUDE THE DEVELOPMENT OF A WIDESPREAD
FROST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ONE THING THAT CAN BE SAID WITH CERTAINTY DURING THIS PERIOD IS THAT
TEMPERATURES WILL BE HIGHER. WHILE READINGS WILL STILL AVERAGE BELOW
NORMAL MONDAY AND TUESDAY...THERE WILL BE A DAY TO DAY WARMING TREND
WITH NEAR NORMAL VALUES EXPECTED BY MID WEEK.

A RIDGE OVER THE MISSISSIPPI VALLEY ON MONDAY WILL AMPLIFY AND DRIFT
EAST MONDAY NIGHT AND TUESDAY. THIS WILL HELP PUSH OUT THE
UNSEASONABLY CHILLY AIRMASS...WHILE FAIR WEATHER WILL BE THE RULE
ACROSS THE REGION.

AS THIS RIDGE MOVES EAST LATE TUESDAY AND TUESDAY NIGHT...STRONGER
WARM ADVECTION AND INCREASING AMOUNTS OF MOISTURE WITHIN A SOUTHERLY
FLOW WILL RESULT IN CLOUDY SKIES AND AN INCREASING CHANCE FOR
SHOWERS.

A COMPLEX STORM SYSTEM WILL THEN LIFT OUT OF THE PLAINS TO THE
MISSISSIPPI VALLEY WITH SCATTERED SHOWERS EXPECTED OVER OUR REGION
DURING THE BULK OF THE MID WEEK PERIOD.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR ALL SITES THROUGH MID AFTERNOON THEN SOME RAPID CHANGES AS
DEEPENING LOW PRESSURE APPROACHES FROM CHICAGOLAND. HIGH PRESSURE
WILL CONTINUE TO MOVE OFF THE ATLANTIC COAST TODAY...WITH WARM
ADVECTION ALOFT RESULTING IN AN ADVECTION OF HIGH AND EVENTUALLY MID
LEVEL CLOUD THROUGH EARLY AFTERNOON TODAY. A WARM FRONT WILL GROW
EAST INTO THE AREA THIS AFTERNOON WITH LOWERING CIGS AND
VSBYS...EVENTUALLY TO MVFR BY 21Z AT KBUF AND 23Z AT KROC.
CONVECTION WILL BE A THREAT LATER THIS EVENING ALONG WITH LL WIND
SHEAR...ADDED A "CB" QUALIFIER AND WIND SHEAR STARTING AT 02Z AT
KBUF AND 04Z AT KROC. FUTURE TAFS WILL BETTER DEFINE THIS SITUATION.

OUTLOOK...
SATURDAY...VFR/MVFR IN SCATTERED SHOWERS. WET SNOW SHOWERS AT NIGHT.
SUNDAY THROUGH TUESDAY...VFR.

&&

.MARINE...
LIGHT WINDS TO START THE DAY WILL TURN EASTERLY AND FRESHEN UP LATE
THIS AFTERNOON AND ESPECIALLY THIS EVENING ON LAKE ONTARIO. DEEP LOW
PRESSURE WILL PASS ACROSS LAKE ONTARIO EARLY SATURDAY MORNING...TO
BE FOLLOWED BY STRONG TO GALE FORCE WESTERLIES SATURDAY. THESE WILL
ONLY SLOWLY DIMINISH SATURDAY NIGHT AND SUNDAY AS THEY VEER
NORTHWEST. A GALE WATCH HAS BEEN ISSUED FOR ALL COASTAL WATERS
SATURDAY...FROM 6 AM TO 8 PM ON ERIE AND WESTERN LAKE ONTARIO AND 10
AM TO MIDNIGHT ON EASTERN LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR NYZ001>003-010>013-019>021-085.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
         LEZ020-040-041.
         GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY
         EVENING FOR LOZ042-043-062-063.
         GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
         FOR LOZ044-045-064-065.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...RSH/TJP
LONG TERM...RSH
AVIATION...SFM
MARINE...SFM
Hazardous weather outlook, May 6, 3:16 PM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT THU MAY 6 2010

NYZ001>008-010>014-019>021-085-071200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
316 PM EDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A WARM FRONT
LIFTS NORTH TOWARD NEW YORK STATE. THERE IS STILL SOME
UNCERTAINTY REGARDING THE TRACK OF THE ASSOCIATED LOW PRESSURE
SYSTEM...AND THUS THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT
WILL BE ABLE TO MOVE INTO THE LOWER GREAT LAKES REGION. IF THE
AIRMASS BECOMES SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME
SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS.

ON SATURDAY THERE WILL BE THE POTENTIAL FOR WIDESPREAD HIGH WINDS
AS A TIGHT PRESSURE GRADIENT IN THE WAKE OF THE DEPARTING DEEP LOW
PRESSURE WILL LIKELY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. GIVEN
THAT THE REGION IS NEARLY FULLY FOLIATED...THERE WILL BE THE
CHANCE FOR DOWNED TREE LIMBS AND POWER LINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-071200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
316 PM EDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING AS A WARM FRONT
LIFTS NORTH TOWARD NEW YORK STATE. THERE IS STILL SOME
UNCERTAINTY REGARDING THE TRACK OF THE ASSOCIATED LOW PRESSURE
SYSTEM...AND THUS THE AMOUNT OF WARMER AND MORE UNSTABLE AIR THAT
WILL BE ABLE TO MOVE INTO THE LOWER GREAT LAKES REGION. IF THE
AIRMASS BECOMES SUFFICIENTLY UNSTABLE...SOME STORMS MAY BECOME
SEVERE WITH THE MAIN RISK BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:35 AM EDTHigh Wind WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more12 hr
May 7, 3:24 PM EDTHigh Wind WarningBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more31 hr
May 7, 3:33 PM EDTLakeshore Flood WarningBUFChautauqua, Erie26 hr
May 7, 3:44 PM EDTGale WarningBUF31 hr
May 7, 3:44 PM EDTSmall Craft AdvisoryBUF63 hr

Nearby

Gale Watches in New York, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.